|treatment fo MAC
Feb 22, 2006
I was treated for MAC with antibiotics, successfully, last summer. Since last October, when I had down to 10 CD4, I have started the therapy with AZT. Now I have 90-100 CD4 and all blood tests results very good and always improving. Unfortunately recent hard abdominal pains led my doctor to discover that I still have some MAC in my intestins. I am not ready to carry on both treatments (HAARDT and antibiotics). What do you think? Which treatment should I choose, maybe interrupting AZT and carry on only antibiotics? Many thanks, Dido
| Response from Dr. Young
Dido, thanks for your post.
The most effective treatment for MAC is CD4 cells-- antibiotics are often required (as you've had). If you're still having severe symptoms, then continuing on HAART is critical, though it's entirely possible that you're also experiencing some side effects of your AZT-based HAART (I hope that your not just taking AZT monotherapy).
I'd have a heart-to-HAART discussion with your doctor about your symptoms and apprehensions. If you were my patient, I'd try to find a way to get a tolerable HAART and MAC treatment.
Good luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.